Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 92, NWS Eureka, CA

December 4, 2013

NWS Eureka, CA issued this small craft advisory at Dec 4, 2013, 1:39 AM PST. It took effect at Dec 4, 2013, 3:00 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2013, 1:39 AM PST (09:39 UTC)
In effect from
Dec 4, 2013, 3:00 AM PST
Expired
Dec 5, 2013, 2:05 AM PST
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WHUS76 KEKA 040939
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
139 AM PST WED DEC 4 2013

...GALE CONDITIONS ACROSS THE OUTER WATERS THROUGH WEDNESDAY...

PZZ475-041745-
/O.CAN.KEKA.GL.W.0031.000000T0000Z-131205T1100Z/
/O.NEW.KEKA.GL.W.0032.131204T1100Z-131205T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
139 AM PST WED DEC 4 2013

...GALE WARNING IN EFFECT UNTIL 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 35 KT THRU WEDNESDAY 
  NIGHT. WINDS WILL EASE EARLY THURSDAY MORNING. 

* SEAS...NW 12 TO 14 FT AT 10 SECONDS THRU WEDNESDAY NIGHT. 
  WAVES WILL SUBSIDE THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-041745-
/O.CAN.KEKA.SE.W.0033.000000T0000Z-131204T1100Z/
/O.CAN.KEKA.SC.Y.0091.000000T0000Z-131205T0500Z/
/O.NEW.KEKA.SC.Y.0092.131204T1100Z-131205T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
139 AM PST WED DEC 4 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...N WINDS 20 TO 30 KT. GUSTS UP TO 35 KT AROUND CAPE 
  MENDOCINO AND PT ARENA. WINDS WILL EASE TO 15 KT AFTER 
  MIDNIGHT. ON WEDNESDAY AFTERNOON...N WINDS INCREASING TO 15 TO 
  25 KT WITH GUSTS UP TO 30 KT AROUND CAPE MENDOCINO AND PT 
  ARENA. WINDS WILL EASE WEDNESDAY NIGHT. 

* SEAS...NW 12 FT AT 9 SECONDS. ON WEDNESDAY...WAVES NW 9 FT AT 
  10 SECONDS. WAVES WILL SUBSIDE FURTHER LATE WEDNESDAY NIGHT 
  AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-041745-
/O.CAN.KEKA.SC.Y.0091.000000T0000Z-131204T1100Z/
/O.CON.KEKA.GL.W.0031.131204T1100Z-131205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
139 AM PST WED DEC 4 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-041745-
/O.CAN.KEKA.SC.Y.0091.000000T0000Z-131205T0500Z/
/O.NEW.KEKA.SC.Y.0092.131204T1100Z-131205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
139 AM PST WED DEC 4 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS...N WINDS 15 TO 25 KT. GUSTS UP TO 30 KT AROUND PT ST 
  GEORGE AND CAPE MENDOCINO. WINDS WILL EASE TO 10 TO 20 KT 
  AFTER MIDNIGHT. ON WEDNESDAY...N WINDS INCREASING TO 15 TO 25 
  KT. GUSTS UP TO 30 KT AROUND CAPE MENDOCINO AND PT ST GEORGE. 
  WINDS WILL EASE WEDNESDAY NIGHT. 

* SEAS...NW 10 FT AT 10 SECONDS. ON WEDNESDAY...WAVES NW 8 FT 
  AT 9 SECONDS. WAVES WILL SUBSIDE FURTHER LATE WEDNESDAY 
  NIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
686 
WHUS76 KEKA 041654
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST WED DEC 4 2013

PZZ470-050100-
/O.CON.KEKA.GL.W.0031.000000T0000Z-131205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
854 AM PST WED DEC 4 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS WILL EASE
  OVERNIGHT.

* SEAS...NW 13 FT AT 9 SECONDS. WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-050100-
/O.CON.KEKA.GL.W.0032.000000T0000Z-131205T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 AM PST WED DEC 4 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS WILL EASE
  OVERNIGHT.

* SEAS...NW 14 FT AT 10 SECONDS. WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-050100-
/O.CON.KEKA.SC.Y.0092.000000T0000Z-131205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
854 AM PST WED DEC 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS...N WINDS 15 TO 25 KT. AROUND CAPE MENDOCINO...GUSTS UP TO
  30 KT. WINDS WILL EASE OVERNIGHT.

* SEAS...NW 9 TO 10 FT AT 9 TO 10 SECONDS. WAVES WILL SUBSIDE
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
404 
WHUS76 KEKA 042212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PST WED DEC 4 2013

PZZ470-050500-
/O.CON.KEKA.GL.W.0031.000000T0000Z-131205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
212 PM PST WED DEC 4 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS WILL EASE 
  OVERNIGHT. 

* SEAS...NW 14 FT AT 9 SECONDS. WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-050615-
/O.CON.KEKA.GL.W.0032.000000T0000Z-131205T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
212 PM PST WED DEC 4 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS WILL EASE 
  OVERNIGHT. 

* SEAS...NW 15 FT AT 9 SECONDS. WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-050500-
/O.CON.KEKA.SC.Y.0092.000000T0000Z-131205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
212 PM PST WED DEC 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS...N WINDS 10 TO 25 KT. AROUND CAPE MENDOCINO...GUSTS UP TO
  30 KT. WINDS WILL EASE OVERNIGHT.

* SEAS...NW 10 TO 11 FT AT 9 SECONDS. WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
312 
WHUS76 KEKA 050452
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PST WED DEC 4 2013

PZZ470-051100-
/O.EXP.KEKA.GL.W.0031.000000T0000Z-131205T0500Z/
/O.EXB.KEKA.SC.Y.0092.131205T0500Z-131205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
852 PM PST WED DEC 4 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM THURSDAY...
...GALE WARNING WILL EXPIRE AT 9 PM THIS EVENING...

* WINDS...N WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. WINDS
  WILL BEGIN TO EASE LATE TONIGHT.

* SEAS...NW 11 FT AT 9 SECONDS. WAVES WILL BEGIN TO SUBSIDE
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-051100-
/O.EXP.KEKA.SC.Y.0092.000000T0000Z-131205T0500Z/
/O.NEW.KEKA.SE.W.0034.131205T0452Z-131205T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
852 PM PST WED DEC 4 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM THIS EVENING...

* WINDS...N WINDS 15 TO 20 KT WITH GUSTS TO 30 KT...EASING AFTER
  MIDNIGHT. 

* SEAS...NW 10 TO 12 FT AT 10 SECONDS. WAVES WILL BEGIN TO SUBSIDE
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-051100-
/O.CON.KEKA.GL.W.0032.000000T0000Z-131205T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
852 PM PST WED DEC 4 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM THURSDAY...

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS WILL BEGIN
  TO EASE AFTER MIDNIGHT.

* SEAS...NW TO N 12 TO 14 FT AT 10 SECONDS. WAVES WILL BEGIN TO
  SUBSIDE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-051100-
/O.EXT.KEKA.SC.Y.0092.000000T0000Z-131205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
852 PM PST WED DEC 4 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM THURSDAY...

* WINDS...N TO NE 10 TO 20 KT. AROUND CAPE MENDOCINO...GUSTS UP
  TO 30 KT. WINDS WILL EASE OVERNIGHT.

* SEAS...NW 8 TO 10 FT AT 9 SECONDS. WAVES WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
753 
WHUS76 KEKA 051005
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
205 AM PST THU DEC 5 2013

PZZ475-051815-
/O.CAN.KEKA.GL.W.0032.000000T0000Z-131205T1100Z/
/O.NEW.KEKA.SC.Y.0093.131205T1005Z-131205T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
205 AM PST THU DEC 5 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...N 20 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS WILL BEGIN 
  TO EASE AFTER MIDNIGHT. 

* SEAS...NW TO N 12 TO 14 FT AT 10 SECONDS. WAVES WILL BEGIN TO 
  SUBSIDE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-051115-
/O.CAN.KEKA.SE.W.0034.000000T0000Z-131205T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
205 AM PST THU DEC 5 2013

...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. 


$$

PZZ450-470-051115-
/O.CAN.KEKA.SC.Y.0092.000000T0000Z-131205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
205 AM PST THU DEC 5 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 7:12 PM PST, 6 hours 27 minutes earlier.

Area forecast discussion, Dec 3, 7:12 PM PST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
712 PM PST TUE DEC 3 2013

.SYNOPSIS...IN THE WAKE OF A STRONG COLD FRONT...NOTICEABLY COLDER
AIR WILL CONTINUE TO FLOW INTO NORTHWEST CALIFORNIA. LOW
TEMPERATURES WILL BE ESPECIALLY COLD...WITH FREEZING CONDITIONS
ALL THE WAY TO THE COAST. SKIES WILL BE MOSTLY SUNNY INTO THURSDAY
BUT THERE WILL BE A CHILLY NORTHERLY BREEZE EACH DAY. THE NEXT
STORM SYSTEM WILL AFFECT OUR AREA ON FRIDAY.

&&

.UPDATE...TEMPERATURE FORECAST APPEARS TO BE ON TRACK.
TEMPERATURES WILL BE SLOWER TO FALL ALONG THE COAST DUE TO WINDS...
PARTICULARLY FROM THE HUMBOLDT BAY AREA TO CAPE MENDO.

WIND GUSTS AT BUOY 46014 BRIEFLY PEAKED NEAR 40 KT A FEW HOURS
AGO. GALE FORCE GUSTS WILL CONTINUE TO DECREASE...BUT SHORT PERIOD
SEAS HAVE CLIMBED TO 13 FT AT 8 SECONDS. HAVE HOISTED A HAZARDOUS
SEAS WARNING FOR ZONE 455 THRU 3 AM.

&&

.PREV DISCUSSION......ISSUED AT 327 PM PST...

SHORT TERM...TONIGHT THROUGH THURSDAY...NICE DAY ACROSS THE
AREA WITH THE EXCEPTION OF SOME BREEZY CONDITIONS ALONG THE COAST
IN THE WAKE OF THE COLD FRONT PASSAGE YESTERDAY. MOSTLY SUNNY
SKIES HAVE BEEN FOUND ACROSS THE AREA WITH THE EXCEPTION FOR SOME
OPEN CELL CUMULUS OFFSHORE AND SOME CUMULUS OVER THE INTERIOR
MOUNTAINS. KBHX RADAR IS STILL DETECTING SOME LIGHT SHOWERS OVER
THE WATERS...BUT THEY ARE EXPECTED TO REMAIN OFFSHORE. THE
INTERACTION BETWEEN HIGH PRESSURE OVER THE EASTERN PACIFIC AND THE
UPPER TROUGH THAT BROUGHT THE AFOREMENTIONED COLD FRONT AND RAIN
YESTERDAY HAS TIGHTENED THE GRADIENT ALONG THE NORTHWEST
CALIFORNIA COAST...AND AS A RESULT HAS BROUGHT BREEZY CONDITIONS
TO COASTAL LOCATIONS WITH OBSERVED WIND GUSTS TO 25 MPH THIS
AFTERNOON. WINDS SHOULD GRADUALLY DECREASE THIS EVENING AND
OVERNIGHT...BUT REMAIN BREEZY THE NEXT FEW AFTERNOONS. SKIES
SHOULD REMAIN MOSTLY SUNNY INTO THURSDAY.

THE MAIN STORY IN THE SHORT TERM CONTINUES TO BE THE TEMPERATURES.
THE UPPER TROUGH CONTINUES TO BRING STABLE...DRY...AND COLD AIR TO
NORTHERN CALIFORNIA. MODELS PROG 850 MB TEMPERATURES OF -2 TO -4C
AND 500 MB TEMPERATURES OF -25 TO -30C TO ADVECT OVER THE AREA
THROUGH WEDNESDAY. WITH A SLIGHT OFFSHORE FLOW BRINGING DRY AIR TO
THE AREA...TEMPERATURES ARE EXPECTED TO DECREASE QUICKLY EACH
EVENING. LOW TEMPERATURES ALONG THE COAST ARE EXPECTED TO DIP INTO
THE UPPER 20S TO LOWER 30S TONIGHT. AS SUCH...HAVE CONTINUED WITH
A FREEZE WARNING FOR THE MENDOCINO COAST FOR LATE TONIGHT INTO
WEDNESDAY MORNING. EVEN THOUGH TEMPERATURES WILL DROP INTO THE
UPPER 20S TO LOWER 30S ALONG THE REDWOOD COAST TONIGHT...DECIDED
AGAINST ISSUING A HARD FREEZE WARNING WITH THE MAJORITY OF
LOCATIONS STAYING ABOVE HARD FREEZE CRITERIA. A FEW SHELTERED
LOCATIONS MAY SEE TEMPERATURES DOWN TO 27 DEGREES. TOMORROW NIGHT
IS EXPECTED TO BE THE COLDEST NIGHT OF THE WEEK ACROSS THE CWA
WITH COOLER TEMPERATURES ALOFT AND A SLIGHTLY WEAKER GRADIENT. LOW
TEMPERATURES ARE FORECAST TO RANGE FROM THE MIDDLE 20S TO NEAR 30
DEGREES ALONG THE COAST. SOME GUIDANCE EVEN INDICATES LOCATIONS TO
APPROACH 20 DEGREES ALONG THE COAST. HAVE CONTINUED WITH THE HARD
FREEZE WATCH FOR THE REDWOOD COAST LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING. FREEZE OR HARD FREEZE WARNING WILL LIKELY BE
NEEDED FOR THE MENDOCINO COAST AS WELL. LOW TEMPERATURES ACROSS
THE INTERIOR ARE EXPECTED TO RANGE FROM THE LOWER TEENS TO LOWER
20S WITH A FEW SHELTERED LOCATIONS POSSIBLY SEEING SINGLE DIGIT
TEMPERATURES THURSDAY MORNING. BREEZY WINDS WILL MAKE THE FORECAST
HIGHS IN THE 40S ALONG THE COAST FEEL MUCH COLDER. HIGH CLOUDS
WILL START TO FILTER INTO THE AREA ON THURSDAY WITH AN APPROACHING
STORM SYSTEM. STP

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. MODELS ARE CONTINUING
TO SHOW THE TROUGH SLIGHTLY FARTHER WEST ON THURSDAY NIGHT INTO
FRIDAY MORNING WITH A WAVE MOVING DOWN THE COAST. THE 12Z RUNS OF
THE GFS...ECMWF...AND GEM CONTINUE TO ALL SHOW THIS GENERATING A
DECENT AMOUNT OF QPF OVER THE AREA ON FRIDAY. THE ENSEMBLES ALSO
ARE IN FAIRLY GOOD AGREEMENT AS WELL. SO OVERALL MODELS ARE IN
ABOVE AVERAGE AGREEMENT...HOWEVER THE CONCERN REMAINS THAT A SMALL
SHIFT IN THE TRACK OF THE SYSTEM COULD SIGNIFICANTLY CHANGE THE
SNOW LEVELS AND SNOW AMOUNTS. CURRENT RUNS SHOW FAIRLY COLD AIR
WITH SNOW LEVELS DOWN BELOW 1000 FEET IN INLAND AREAS WITH THE
POTENTIAL FOR 3 TO 6 INCHES OF SNOW. FORECAST IS BASED ON THE
CURRENT RUNS. IF THE TRACK SHIFTS A BIT TO THE WEST THE SYSTEM
WOULD BE WARMER AND WETTER...BUT IF IT SHIFTS TO THE EAST IT WOULD
BE COLDER AND DRIER. THE NEXT FEW MODEL RUNS WILL BE CRUCIAL TO
SEE IF THEY REMAIN CONSISTENT WITH THIS SYSTEM.

BEHIND THE SYSTEM SATURDAY LOOKS TO BE MAINLY DRY ONCE A FEW
LINGERING SHOWERS WORK THEIR WAY OUT OF THE AREA. COLD AIR IS
EXPECTED BEHIND THIS SYSTEM ONCE AGAIN WITH INLAND TEMPERATURES
LIKELY IN THE TEENS AND COASTAL TEMPERATURES LIKELY BELOW FREEZING.
SUNDAY AND MONDAY KEPT SLIGHT CHANCE TO CHANCES POPS IN THE
FORECAST. THE PATTERN REMAINS A DEEP TROUGH OVER THE WEST COAST. AT
THIS POINT THERE IS A WAY MOVING DOWN THE BACK SIDE OF THIS TROUGH.
RIGHT NOW IT IS BEING SHOWN AS DRY...BUT IF IT WERE TO TREND FARTHER
WEST LIKE THE CURRENT SYSTEM DID IT WOULD HAVE SOME PRECIP. SO
THIS WILL NEED TO BE WATCHED. OVERALL WE LOOK TO REMAIN IN A COOL
TO COLD PATTERN WITH THE POTENTIAL FOR A BIT OF PRECIP. MKK

AVIATION...A STRONG PRESSURE GRADIENT IS BRINGING GUSTY
NORTHERLY WINDS TO NORTHWEST CALIFORNIA. THE STRONGEST WINDS ARE
ALONG THE COAST. EXPECT WINDS TO EASE THIS EVENING AS THE GRADIENT
WEAKENS. VFR SHOULD PREVAIL.

MARINE...THERE WERE NO GOOD WIND SATELLITE PASSES OVER OUR
WATERS THIS AFTERNOON OR ANY SHIP REPORTS, SO ITS UNKNOWN WHAT
THE CONDITIONS ARE LIKE ACROSS THE OUTER WATERS. WITH THE
NEAR SHORE BUOYS SHOWING WINDS AND SEAS MATCHING OR SLIGHTLY HIGHER
THAN THE FORECAST, WILL ASSUME THE WIND FORECAST IS ON TRACK
ACROSS THE OUTER WATERS. A STRONG PRESSURE GRADIENT IS BRINGING
NORTHERLY GALE CONDITIONS TO THE OUTER WATERS AND A FRESH TO
STRONG BREEZE WITH STEEP SHORT PERIOD SEAS TO THE INNER WATERS.
ISSUED A GALE WARNING FOR ZONE 470 SINCE MODELS NOW SHOW GUSTS
SHOULD REACH GALE FORCE (ESPECIALLY ACROSS THE WESTERN PORTION OF
THE ZONE) AND EXTENDED THE SCAS FOR THE INNER WATERS. WIND GUSTS
WILL BE MARGINAL FOR THE INNER WATERS, BUT WITH GALES ACROSS THE
OUTER WATERS LARGE SEAS SHOULD PROPAGATE INTO THE INNER WATERS.
THESE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AND THEN IMPROVE
ON THURSDAY AS THE GRADIENT WEAKENS. WINDS AND SEAS SHOULD
INCREASE AGAIN FRIDAY INTO THE WEEKEND AS A STORM MOVES THROUGH
THE REGION.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HARD FREEZE WATCH FROM LATE WED NIGHT THRU THU MORNING CAZ001.
     FREEZE WARNING FROM 1 AM TO 9 AM WED CAZ002.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM WED PZZ450-455.
     HAZARDOUS SEAS WARNING UNTIL 3 AM WED PZZ455.
     SMALL CRAFT ADVISORY UNTIL 3 AM WED PZZ470.
     GALE WARNING FROM 3 AM TO 9 PM WED PZZ470.
     GALE WARNING UNTIL 3 AM THU PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 3, 3:53 PM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
353 PM PST TUE DEC 3 2013

CAZ003-004-076-050000-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
353 PM PST TUE DEC 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW TEMPERATURES WILL DROP INTO THE TEENS TONIGHT WITH LOCAL AREAS
OF SINGLE DIGITS. LOCAL AREAS OF BLACK ICE ARE POSSIBLE ON
ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW TEMPERATURES WILL DROP INTO THE TEENS WEDNESDAY NIGHT IN
THURSDAY MORNING WITH LOCAL AREAS OF SINGLE DIGITS. LOCAL AREAS
OF BLACK ICE ARE POSSIBLE ON ROADWAYS.

A STORM SYSTEM WILL ARRIVE ON FRIDAY WITH POTENTIALLY LOW SNOW
LEVELS. COLD AIR TRAPPED IN THE VALLEYS OF EASTERN TRINITY COUNTY
MAY ALLOW FOR A SUBSTANTIAL SNOWFALL FRIDAY DEPENDING ON THE TRACK
OF THE STORM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-050000-
MENDOCINO COAST-
353 PM PST TUE DEC 3 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT FOR LATE TONIGHT.

LOW TEMPERATURES WILL DROP INTO THE LOW 30S TONIGHT WITH LOCAL
AREAS OF UPPER 20S. LOCAL AREAS OF BLACK ICE ARE POSSIBLE ON
ROADWAYS. A FREEZE WARNING IS CURRENTLY IN EFFECT FOR LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WARNING IS CURRENTLY IN EFFECT FOR WEDNESDAY MORNING.

LOW TEMPERATURES WILL DROP INTO THE LOW 30S TONIGHT WITH AREAS
AREAS UPPER 20S. LOCAL AREAS OF BLACK ICE ARE POSSIBLE ON
ROADWAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-050000-
REDWOOD COAST-
353 PM PST TUE DEC 3 2013

...HARD FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES TONIGHT WILL DROP INTO THE LOW 30S WITH SOME UPPER
20S IN THE COLDEST SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HARD FREEZE WATCH IS CURRENTLY IN EFFECT FOR THURSDAY MORNING.

TEMPERATURES TONIGHT WILL DROP INTO THE LOW 30S WITH SOME UPPER
20S IN THE COLDEST SPOTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 6:57 PM PSTHazardous Seas WarningEKA7 hr
Dec 4, 1:39 AM PSTGale WarningEKA24 hr
Dec 4, 3:47 AM PSTFreeze WarningEKA29 hr
Dec 4, 3:47 AM PSTHard Freeze WarningEKA29 hr
Dec 4, 2:48 PM PSTWinter Storm WatchEKA24 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.